Joint pain flares

Hi All, was not sure where to post this ie in thyroid feed as well. I have now been on 3 monthly B12 injections since October, take a multi vitamin with vit D and iron, take 150 mg levothyroxine, Propanolol since January for migraines and 20mg fluoxetine. My migraines have reduced to only two in last 3 months and prior to this 2-3 a week which is definitely life changing. On the whole I have been feeling better but 6 days ago have been hit with multi joint pain and my left hip is giving way, plus thigh pain even at night. I am probably peri menopausal and wonder if the pain is due to this but the fatigue over the last week has been horrendous.

I also have periods of ectopic heartbeats which initially were disconcerting but again read this can be part of peri menopause. I know I probably need to head back to the GP but sometimes feel they are thinking what is she coming with now. Anyway if anyone has any advice then would be greatly received.

Xxx

6 Replies

oldestnewest
  • where are you in relation to the 3 monthly injections - people that actually thrive on the three monthly routine are pretty rare creatures in my experience.

    Can't comment on the heartbeats though propanolol is a beta blocker so can affect rates of heart-beats. Have you mentioned it to your GP - or if you can't get hold of them then you might get some joy out of the pharmacist - at least in telling you if it could be linked and if you should be worried about it.

    Joint pain is definitely an indicator for me that my B12 levels are getting low - though it tends to be in my ankles rather than hips.

    Do you know where your folate levels are? fluoxetine is an SSRI and can have an impact on folate levels ... and as B12 is used in conjunction with folate for a lot of processes its worth keeping an eye on it - though guess it's probably in the multivitamin that you are taking.

  • How much VitD is there in your Multi-vitamin ? Possibly not enough to help the aches and pains ! Do you know your level of VitD ? It is well documented that low levels can cause joint pain as can low thyroid. Are you converting your dose of Levo/T4 into the Active thyroid hormone T3 ? Again low T3 can cause many symptoms you mention ....

  • My GP will not assess my T3 and my last vit D was borderline within range. Is it possible to overdose on vit D with supplements as I am willing to take more vit D if needed? I am trying to eat cleanly and exercise but being tired can make this difficult.

  • Yes it is a common problem that Docs will not test the most important thyroid hormone - the one needed in every cell of your body. You could have Private testing kit sent to your home as hundreds do on the Thyroid UK forum ....

    thyroiduk.org

    Click onto Testing on the menu - then Private Testing and several companies will appear

    Dosing for VitD is according to your result so what was the borderline figure ? I live in Crete so figures are different ! I suspect that the amount in a multi vit is far too small. I take 5000 iu's daily along with the co-factors K2 MK7 and Magnesium.

    Sadly we can eat cleanly but being Hypo can prevent us absorbing well.

  • are you taking d3 with k2 in it...I take 5000 a day and the k2 in important..you can google that...also....when we get in later years...it is common to go into estrogen dominance which means you have too little estrogen but even great too little progesterone and that inbalance can throw off thyroid and everything....as well..some people try maca go because it has clinical studies behind it and other try bio identical hormones creams to bypass the liver and some people try herbs etc.....I would try the natural route b4 trying the hormones even bio identical...if you are low...maca go is a root that doesn't add hormones but a adaptgen that balances them....something u could google and find out more about

  • My back pain, which seems to happen at approximately the same time as extreme constipation is my indicator for my jab. It is amazing that it doesn't slowly happen, but hits like a train. One morning totally normal, the next having to roll out of bed and crabbing walk... in my case usually between 2 and 3 weeks following my jab. So a definite link Lizzie69. In addition to my B12 jabs, I take a general multivitamin and mineral, plus additional folate and vit.D. Am allergic to K2 unfortunately!

You may also like...